Q:

What are some warnings about Emergen-C?

A:

Quick Answer

Taking more than the recommended dose of vitamins A, D, E or K found in multivitamins such as Emergen-C can cause a life-threatening overdose with symptoms that include severe stomach pain, vomiting, blood in the urine, difficulty breathing and an irregular pulse, reports Everyday Health. Large amounts of certain minerals may also cause overdose symptoms or serious side effects such as extreme drowsiness, confusion, severe headache, muscle weakness and convulsions.

Continue Reading

Full Answer

Additional symptoms of vitamin or mineral overdose include weight loss, menstrual irregularities, peeling or clammy skin and back pain, according to Everyday Health. Users should not take more than one vitamin and mineral product at the same time without consulting their doctors. Signs of an allergic reaction to the active ingredients in Emergen-C that require immediate medical attention include trouble breathing and swelling of the face and throat, advises Drugs.com. Taking large doses of minerals can result in increased urination, stomach bleeding and stained teeth. Emergen-C should not cause serious side effects when taken as directed, but headache, upset stomach and a bad taste in the mouth are common mild reactions.

Individuals taking antibiotics, high blood pressure medications, diuretics or nonsteroidal anti-inflammatory drugs should talk with their doctors or pharmacists before taking Emergen-C to prevent adverse interactions, cautions Everyday Health. Emergen-C should not be taken with dairy products or calcium-containing antacids, and people on low-sodium diets should speak with their doctors before using the supplement.

Learn more about Vitamins & Supplements

Related Questions

Explore